Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 41, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Jun 19, 2016, 9:46 AM CDT for Cass County, Nebraska; Mills County, Iowa. It took effect at Jun 19, 2016, 3:46 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2016, 9:46 AM CDT (14:46 UTC)
- In effect from
- Jun 19, 2016, 3:46 PM CDT
- Expired
- Jun 21, 2016, 5:55 AM CDT
- In force
- 38 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mills County, IA, Cass County, NE
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Plattsmouth (PTMN1).
- Action stage
- 25 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06805600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
022
WGUS43 KOAX 191446
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
946 AM CDT SUN JUN 19 2016
...The National Weather Service in Omaha has issued a flood warning
for the following river in Iowa...Nebraska...
Missouri River at Plattsmouth affecting Mills and Cass Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC129-NEC025-200246-
/O.NEW.KOAX.FL.W.0041.160619T2046Z-160621T1055Z/
/PTMN1.1.ER.160619T2046Z.160620T0600Z.160621T0455Z.NO/
946 AM CDT SUN JUN 19 2016
The National Weather Service in Omaha has issued a
* Flood Warning for
The Missouri River at Plattsmouth.
* from this afternoon to late Monday night...or until the warning is
cancelled.
* At 9:00 AM Sunday the stage was 24.5 feet...or 1.5 feet below
flood stage.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Impact...at 28.0 feet...The Water Treatment Plant road floods.
&&
LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
4092 9585
$$1 follow-up statement
403
WGUS83 KOAX 200239
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
939 PM CDT SUN JUN 19 2016
...The Flood Warning is cancelled for...
Missouri River at Plattsmouth affecting Mills and Cass Counties.
...The Flood Warning continues for...
Missouri River At Rulo affecting Holt and Richardson Counties.
...The Flood Warning continues for...
Missouri River At Nebraska City affecting Fremont and Otoe
Counties.
Missouri River At Brownville affecting Atchison and Nemaha
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC129-NEC025-200309-
/O.CAN.KOAX.FL.W.0041.000000T0000Z-160621T1055Z/
/PTMN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM CDT SUN JUN 19 2016
The Flood Warning is cancelled for
The Missouri River at Plattsmouth.
* At 9:00 PM Sunday the stage was 24.1 feet...or 1.9 feet below
flood stage.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage at 25.4 feet
tomorrow morning.
&&
LAT...LON 4106 9591 4107 9574 4078 9572 4078 9587
4092 9585
$$
IAC071-NEC131-201739-
/O.CON.KOAX.FL.W.0038.000000T0000Z-160621T0846Z/
/NEBN1.1.ER.160620T0231Z.160620T0600Z.160621T0246Z.NO/
939 PM CDT SUN JUN 19 2016
The Flood Warning continues for
The Missouri River At Nebraska City.
* At 9:00 PM Sunday the stage was 17.6 feet...or 0.4 feet below
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 18.3 feet by tomorrow morning.the river will fall below
flood stage by late tomorrow evening.
* Impact...at 18.0 feet...Widespread lowland flooding begins.
&&
LAT...LON 4078 9587 4078 9572 4048 9554 4048 9580
4074 9590
$$
MOC005-NEC127-201739-
/O.CON.KOAX.FL.W.0039.000000T0000Z-160621T2043Z/
/BRON1.1.ER.160620T0030Z.160620T1200Z.160621T1443Z.NO/
939 PM CDT SUN JUN 19 2016
The Flood Warning continues for
The Missouri River At Brownville.
* At 9:15 PM Sunday the stage was 33.1 feet...or 0.1 feet above
flood stage.
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 34.2 feet by
early tomorrow afternoon. The river will fall below flood stage
late Tuesday morning.
&&
LAT...LON 4048 9580 4048 9554 4026 9544 4026 9563
4044 9574
$$
MOC087-NEC147-201739-
/O.EXT.KOAX.FL.W.0040.160620T0543Z-160621T2221Z/
/RULN1.1.ER.160620T0543Z.160620T1800Z.160621T1621Z.NO/
939 PM CDT SUN JUN 19 2016
The Flood Warning continues for
The Missouri River At Rulo.
* from late tonight to Tuesday afternoon...or until the warning is
cancelled.
* At 8:30 PM Sunday the stage was 15.5 feet...or 1.5 feet below
flood stage.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 17.4 feet by tomorrow evening.the river
will fall below flood stage by late Tuesday morning.
* Impact...at 17.0 feet...Agricultural lowlands along both sides of
the river begin to flood.
&&
LAT...LON 4026 9563 4026 9544 3991 9501 3982 9503
3997 9536
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Jun 19, 5:59 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 19, 5:59 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 559 AM CDT SUN JUN 19 2016 .SHORT TERM...(today through Tuesday) Issued at 320 AM CDT Sun Jun 19 2016 Heat this afternoon then the potential for thunderstorms tonight through Tuesday are the primary forecast concerns. Upper level ridge axis extended from Baja California into southwest Nebraska this morning, and is forecast to spread east across southern Nebraska into southern Iowa during the day. Heights will begin falling later today as shortwave in southern Canada/northern Plains swings east toward the Great Lakes by Monday morning. Attendant cold front is expected to approach northeast Nebraska early this evening, then limp south through much of eastern Nebraska and southwest Iowa by Monday afternoon. Another shortwave riding through the northern Rockies on Tuesday will induce lowering pressures in the High Plains, encouraging Monday cold front to work north through our area on Tuesday. The potential for oppressive heat today is the first order of business. Model temperature guidance has been consistently low over the last week or so, until yesterday when significant rainfall and morning cloud cover held temperatures to the 80s and lower 90s. Today, however, am expecting previous trend of under-forecasting temperatures to return as mild morning temperatures, lots of sunshine, building heights aloft, and a southwesterly component to low level wind ahead of cold front suggest highs well into the 90s are likely. Surface dew points had not responded as expected yesterday given widespread rains, but expect that to change today as well. Experimental HRRR output suggests dew points at or above 70 for much of our area this afternoon. So this combined with expected temperatures, heat indices should top 100 for a good part of eastern Nebraska this afternoon. If either air temperatures or dew points increase more rapidly than expected, a heat advisory may be needed for heat indices exceeding 105. Attention then turns to thunderstorm potential with cold front tonight. That boundary is expected to move into northeast Nebraska this evening and dropping toward Interstate 80 by Monday morning. MLCAPE is forecast to exceed 2500 j/kg along with 0-6km Bulk Shear increasing to over 30kt this evening. However warm temperatures near ridge axis will likely suppress widespread convection in our area, focusing best potential well to the northeast where cooler mid level temperatures will reside. Still expect some scattered storms to pop along front this evening, some of which could become severe with the chance for hail and damaging winds. Severe threat should diminish with loss of heating this evening, but the chance for a few storms will continue along the front as it moves south tonight. Front is forecast to settle into northern Kansas and northern Missouri later Monday before retreating back north on Tuesday. Will maintain a chance for thunderstorms near the front in southeast Nebraska and southwest Iowa for Monday afternoon where MLCAPE will again top 2500 j/kg with 40kt of Bulk Shear, again suggesting a chance for severe in our southern CWA Monday afternoon and evening. Increasing low level jet riding over boundary Monday night will likely fire elevated storms over a good part of our area, especially after midnight. Then Tuesday could prove to be an interesting day as front lifts north and moisture pools along/ahead of it. Instability will likely be higher than both Sunday and Monday with just as much Bulk Shear. Veering wind profiles support supercells, and low level helicity/shear along front will be conducive for tornadoes. However convective inhibition may be too much to overcome and we may have to wait for low level jet to kick in during the evening when storms will become more elevated with time. .LONG TERM...(Tuesday night through Saturday) Issued at 320 AM CDT Sun Jun 19 2016 After the chance for thunderstorms Tuesday night, much of the work week will tend to be dry before the next chance for storms returns for Saturday. A gradual increase in mid level heights is forecast through Friday, with GFS and ECMWF offering slightly different timing. However both models are dry for the most part into Friday, and show the same trend toward shallow ridging in the Plains by then. Temperatures should respond in kind, back toward or above 90. While weak shortwaves could spark convection from time to time, there is some model consensus and consistency on a stronger shortwave approaching the area on Saturday. Thus will maintain a dry forecast until then. && .AVIATION...(12Z TAFS for KOMA...KLNK...KOFK through 12Z Monday) Issued at 549 AM CDT Sun Jun 19 2016 VFR conditions are expected through the period. Mainly clear skies are expected today. South winds will increase during the afternoon with some gusts possible at KOFK. A cold front will move through KOFK prior to 12Z Monday with winds switching to the northwest there, but will likely occur after 12Z at KOMA/KLNK. The potential for TSRA along the front appears to low at KOFK to include in the TAF attm. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Dergan LONG TERM...Dergan AVIATION...
Hazardous weather outlook, Jun 19, 3:42 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 342 AM CDT SUN JUN 19 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-192245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 342 AM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE HEAT INDEX WILL REACH THE 99 TO 104 RANGE THIS AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS IN NORTHEAST NEBRASKA BY EARLY EVENING...SPREADING INTO EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA NEAR MIDNIGHT...AND INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE TONIGHT AS A COLD FRONT MOVES SOUTH THROUGH THE AREA. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS IN NORTHEAST NEBRASKA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. A FEW STRONG STORMS ARE POSSIBLE ALONG AND NORTH OF INTERSTATE 80...BUT THE INTENSITY OF STORMS SHOULD BE DECREASING TOWARD AND AFTER MIDNIGHT. A COLD FRONT MOVING SOUTH THROUGH THE AREA .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE REMAINS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE OUTLOOK AREA MONDAY THROUGH TUESDAY NIGHT. SEVERE STORMS ARE POSSIBLE MONDAY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA JUST NORTH OF A COLD FRONT THAT WILL STALL OVER NORTHERN KANSAS AND NORTHERN MISSOURI. AS THAT FRONT MOVES BACK NORTH ON TUESDAY...SEVERE STORMS ARE POSSIBLE OVER MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:18 PM CDT | River Flood Warning | OAX | Otoe | 51 hr |
| Jun 18, 8:18 PM CDT | River Flood Warning | OAX | Nemaha | 69 hr |
| Jun 18, 8:18 PM CDT | River Flood Warning | OAX | Richardson | 66 hr |
Nearby
River Flood Warnings in Nebraska, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.